What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before the first event at May 25, 12:29 PM CST, 4 hours 31 minutes earlier.
Area forecast discussion, May 25, 12:29 PM CST, 4 hours 31 minutes before
Area Forecast Discussion
National Weather Service Little Rock AR
129 PM CDT Sun May 25 2025
...New DISCUSSION, AVIATION...
.DISCUSSION...
Issued at 125 PM CDT Sun May 25 2025
Unsettled weather, including severe and flash flooding threats, wl
persist in the short term fcst as a stationary frnt remains rooted
acrs the FA the next few days, w/ drier and more settled wx condns
possible towards the latter half of the week.
Latest meso-analysis depicted a stationary frnt acrs Cntrl AR, w/
little Nwrd movement noted recently, and a regime of modest WAA acrs
Srn AR. A warm/moist airmass characterized by temps in the mid 70s
and dewpoints in the low 70s extended into at least the Srn third of
AR, w/ additional Nwrd advancement expected thru the day, resulting
in a favorably unstable environment, w/ MUCAPE in excess of 3500-
4000 J/kg along and south of the frnt, overlaid by sufficient
vertical shear of 30-40 kts. This combo wl at least facilitate a
setup for more severe weather acrs the Srn two-thirds of the state,
w/ recent model guidance consistently depicting MCS activity this
afternoon to evening.
Morning convective activity that has been moving acrs Nrn AR wl lkly
have a role in the trajectory of storms this afternoon, w/ a
residual outflow boundary reinforcing the stationary frnt, and
providing a sharp axis of instability that future storms may "steer"
off of. Another decaying MCS that moved acrs Srn KS, has
reinvigorated new convective development acrs N/Wrn AR. Short term
model guidance is still indicative of quick upscale growth into
another progressive MCS w/ this activity. Should this scenario
unfold, damaging winds and efficient rainfall (1-2"/hr) would pose a
severe/flash flooding threat to portions of Nrn, Cntrl, and Ern AR,
particularly where recent rainfall of 3 to 5 inches has conditioned
the soils for higher flooding vulnerability.
Moving into the overnight PD, additional convective activity wl be
possible over the Srn portion of the state, as storms that are set
to develop over OK move into the region towards Mon mrng. An
attendant severe threat wl be noted w/ these storms should they stay
sfc-based, primarily for damaging winds. Latest QPF progs w/ this
system have been elevated as well, w/ efficient rainfall rates, and
a slower forward motion of the storm, enhanced by a LLJ over the
ARKLATEX tonight resulting in greater rainfall potential near three
to five inches. Have expanded the Flood Watch to be area-wide to
account for this flooding threat.
For the Holiday and into mid-week, the pattern remains unsettled, w/
lingering daily rain/thunderstorm chances as upper flow transitions
fm N/Wrly to weak Wrlies. Temps wl stay near normal values w/ higher
humidity at most locations.
Towards the end of the week and into next weekend, uncertainty
incrs's, but there is some reasonable agreement on the evolution of
more prominent troughing digging into the Ern half of the US,
driving another bout of N/Wrly flow aloft. At the sfc, a trailing cd
frnt fm Great Lakes sfc low pressure wl be moving into the region,
and drive another round of widespread rain chances w/ settled and
drier wx possible into next weekend.
&&
.AVIATION...
(18Z TAFS)
Issued at 125 PM CDT Sun May 25 2025
Mixed batch of MVFR/IFR condns were noted acrs the FA this aftn,
w/ sctd convection moving acrs Nrn AR. Thru the PD, expect current
MVFR condns to deteriorate to IFR lvls, w/ IFR condns prevail at
most terminals overnight, particularly invof TS activity. Thru the
remainder of the aftn, a stationary frnt may result in variable
N/S winds near Cntrl terminals including HOT/LIT/PBF.
Variable/gusty thunderstorm winds may accompany TS activity as
well w/ a few MCS's possible acrs AR today and tonight. Otherwise,
winds N of the frnt wl stay N-NErly, while winds S of the frnt wl
prevail S-SErly.
&&
.PRELIMINARY POINT TEMPS/POPS...
Batesville AR 62 70 62 77 / 60 70 70 50
Camden AR 68 81 66 81 / 70 70 60 60
Harrison AR 59 65 58 73 / 70 60 60 30
Hot Springs AR 66 77 65 81 / 60 70 70 40
Little Rock AR 66 76 65 81 / 60 70 70 50
Monticello AR 70 82 68 82 / 60 60 50 70
Mount Ida AR 66 77 65 81 / 70 60 60 30
Mountain Home AR 59 64 58 74 / 40 70 60 40
Newport AR 63 72 63 79 / 50 70 70 50
Pine Bluff AR 68 80 67 81 / 60 70 70 60
Russellville AR 64 74 63 80 / 70 70 60 30
Searcy AR 64 74 63 79 / 50 70 70 50
Stuttgart AR 68 77 68 80 / 50 80 70 60
&&
.LZK WATCHES/WARNINGS/ADVISORIES...
Flood Watch through Monday evening for ARZ004>008-014>017-024-
025-031>034-039-042>047-052>057-062>069-103-112-113-121>123-130-
137-138-140-141-203-212-213-221>223-230-237-238-240-241-313-340-
341.
&&
SHORT TERM...72
LONG TERM....74
AVIATION...72
Hazardous weather outlook, May 25, 12:51 PM CST, 4 hours 9 minutes before
Hazardous Weather Outlook
National Weather Service Little Rock AR
151 PM CDT Sun May 25 2025
ARZ004>008-014>017-024-025-031>034-039-042>047-052>057-062>069-
103-112-113-121>123-130-137-138-140-141-203-212-213-221>223-230-
237-238-240-241-313-340-341-261900-
Marion-Baxter-Fulton-Sharp-Randolph-Stone-Izard-Independence-
Lawrence-Cleburne-Jackson-Conway-Faulkner-White-Woodruff-Perry-
Garland-Saline-Pulaski-Lonoke-Prairie-Monroe-Pike-Clark-
Hot Spring-Grant-Jefferson-Arkansas-Dallas-Cleveland-Lincoln-
Desha-Ouachita-Calhoun-Bradley-Drew-Boone County Except Southwest-
Newton County Higher Elevations-Searcy County Lower Elevations-
Southern Johnson County-Southern Pope County-
Southeast Van Buren County-Western and Northern Logan County-
Northern Scott County-Northwest Yell County-
Polk County Lower Elevations-
Central and Eastern Montgomery County-
Boone County Higher Elevations-Newton County Lower Elevations-
Northwest Searcy County Higher Elevations-
Johnson County Higher Elevations-Pope County Higher Elevations-
Van Buren County Higher Elevations-
Southern and Eastern Logan County-
Central and Southern Scott County-Yell Excluding Northwest-
Northern Polk County Higher Elevations-
Northern Montgomery County Higher Elevations-
Eastern, Central, and Southern Searcy County Higher Elevations-
Southeast Polk County Higher Elevations-
Southwest Montgomery County Higher Elevations-
151 PM CDT Sun May 25 2025
This Hazardous Weather Outlook is for a Large Part of Arkansas.
.DAY ONE...This Afternoon and Tonight
Severe thunderstorms capable of damaging winds and hail will be
possible across central to east and southeast Arkansas Sunday
afternoon to evening. In addition to severe weather, excessive
rainfall and flash flooding will be a concern once more,
particularly over the southern half of the state Sunday night into
Monday, where three to five inches of rain will be possible, with
locally greater amounts as well.
Please use extreme caution if camping, floating, or doing any
activities near rivers, streams, or lakes this weekend, especially
overnight. Have a way to get warnings and a plan to evacuate to
higher ground immediately if you get a flash flood warning for
your location.
.DAYS TWO THROUGH SEVEN...Monday through Saturday
Unsettled weather will continue through Tuesday, with severe
weather chances persisting again on Monday and Tuesday. The main
threats will include damaging winds and hail. An additional 2 to
5 inches of total rainfall will be possible across portions of
south Arkansas through Monday morning as well. More settled
weather is expected by mid-week and into next weekend.
.Spotter Information Statement...
Spotter Activation May Be Needed
&&
Visit NWS Little Rock on the web. Go to http://weather.gov/lzk.
72
In the hours before
Special weather statement, May 25, 4:05 PM CST, 55 minutes before
Special Weather Statement
National Weather Service Little Rock AR
505 PM CDT Sun May 25 2025
ARZ045>047-057-252230-
Monroe AR-Lonoke AR-Arkansas AR-Prairie AR-
505 PM CDT Sun May 25 2025
...Strong thunderstorms will impact portions of southeastern Prairie,
southeastern Lonoke, Monroe and northern Arkansas Counties through
530 PM CDT
...
At 505 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Alfrey to near Stuttgart Municipal
Airport. Movement was southeast at 35 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Dobbs Landing... Slovak...
Peppers Landing... Aberdeen...
Alfrey... Almyra Airport...
Stuttgart... De Valls Bluff...
Louisiana Purchase State Park... Casscoe...
Blackton... Lodge Corner...
Holly Grove... Fargo...
Ulm... Cross Roads in Monroe County...
Tollville... Fredonia...
Monroe... Roe...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
A Severe Thunderstorm Watch remains in effect until 900 PM CDT for
central, eastern and southeastern Arkansas.
&&
LAT...LON 3437 9100 3414 9148 3467 9170 3498 9115
3491 9115 3491 9112 3487 9112 3487 9110
3474 9110 3473 9105 3447 9105 3447 9100
TIME...MOT...LOC 2205Z 329DEG 31KT 3482 9119 3458 9161
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
72Special weather statement, May 25, 4:12 PM CST, 48 minutes before
Special Weather Statement
National Weather Service Little Rock AR
512 PM CDT Sun May 25 2025
ARZ063-064-069-252245-
Drew AR-Cleveland AR-Lincoln AR-
512 PM CDT Sun May 25 2025
...A strong thunderstorm will impact portions of southeastern
Cleveland, northwestern Drew and southwestern Lincoln Counties
through 545 PM CDT
...
At 512 PM CDT, Doppler radar was tracking a strong thunderstorm over
Herbine, or 13 miles southwest of Star City, moving east at 25 mph.
HAZARD...Winds in excess of 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Cornerville... Pansy...
Brandon... Rock Springs...
Rowell... Herbine...
Rye...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 900 PM CDT for
southeastern Arkansas.
&&
LAT...LON 3374 9211 3387 9212 3391 9189 3371 9191
TIME...MOT...LOC 2212Z 271DEG 20KT 3381 9201
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
70Special weather statement, May 25, 4:37 PM CST, 23 minutes before
Special Weather Statement
National Weather Service Little Rock AR
537 PM CDT Sun May 25 2025
ARZ047-057-252315-
Monroe AR-Arkansas AR-
537 PM CDT Sun May 25 2025
...A strong thunderstorm will impact portions of southeastern Monroe
and northeastern Arkansas Counties through 615 PM CDT
...
At 537 PM CDT, Doppler radar was tracking a strong thunderstorm over
St. Charles, or 13 miles northwest of White River National Wildlife
Refuge, moving east at 10 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Indian Bay... Ethel...
St. Charles... Cross Roads in Monroe County...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
A Severe Thunderstorm Watch remains in effect until 900 PM CDT for
eastern and southeastern Arkansas.
&&
LAT...LON 3433 9106 3429 9106 3430 9107 3428 9108
3425 9106 3425 9108 3422 9106 3420 9108
3420 9109 3418 9109 3427 9131 3453 9113
3452 9105 3447 9105 3447 9100 3434 9100
TIME...MOT...LOC 2237Z 280DEG 10KT 3438 9117
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
73Special weather statement, May 25, 4:52 PM CST, 8 minutes before
Special Weather Statement
National Weather Service Little Rock AR
552 PM CDT Sun May 25 2025
ARZ052-053-252315-
Pike AR-Clark AR-
552 PM CDT Sun May 25 2025
...A strong thunderstorm will impact portions of central Clark and
southeastern Pike Counties through 615 PM CDT
...
At 552 PM CDT, Doppler radar was tracking a strong thunderstorm near
Okolona, or 14 miles northeast of Prescott, moving northeast at 15
mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Burtsell... Hollywood...
Delight... Gum Springs in Clark County...
Richwoods... Halfway...
Pisgah... Curtis...
Arkadelphia... Okolona...
Antoine... Billstown...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 900 PM CDT for
southwestern Arkansas.
&&
LAT...LON 3416 9333 3422 9314 3399 9297 3390 9331
3392 9333 3392 9334 3394 9334 3396 9338
3395 9342 3396 9347 3395 9349 3394 9353
3396 9353 3395 9354 3396 9357 3396 9362
3398 9363
TIME...MOT...LOC 2252Z 239DEG 14KT 3400 9328
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
70Special weather statement, May 25, 4:53 PM CST, 7 minutes before
Special Weather Statement
National Weather Service Little Rock AR
553 PM CDT Sun May 25 2025
ARZ052-053-141-341-252330-
Pike AR-Southwest Montgomery County Higher Elevations AR-Clark AR-
Central and Eastern Montgomery County AR-
553 PM CDT Sun May 25 2025
...A strong thunderstorm will impact portions of west central Clark,
Pike and south central Montgomery Counties through 630 PM CDT
...
At 553 PM CDT, Doppler radar was tracking a strong thunderstorm near
Narrows Dam, or near Murfreesboro, moving northeast at 15 mph.
HAZARD...Winds in excess of 40 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Bear Creek Public Use Area... Narrows Dam...
Murfreesboro... Amity...
Salem in Pike County... Glenwood...
Shawmut... Rosboro...
Lodi... Pike City...
Nathan... Kirby...
Daisy... Daisy State Park...
Highland in Pike County... Crater Of Diamonds State Park...
Caddo Gap... New Hope in Pike County...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 900 PM CDT for
southwestern Arkansas.
&&
LAT...LON 3441 9360 3415 9334 3400 9374 3401 9375
3401 9382 3418 9382 3419 9392 3419 9393
TIME...MOT...LOC 2253Z 239DEG 14KT 3414 9366
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH
70Special weather statement, May 25, 4:57 PM CST, 3 minutes before
Special Weather Statement
National Weather Service Little Rock AR
557 PM CDT Sun May 25 2025
ARZ063-064-068-069-252330-
Bradley AR-Drew AR-Cleveland AR-Lincoln AR-
557 PM CDT Sun May 25 2025
...A strong thunderstorm will impact portions of northeastern
Bradley, southeastern Cleveland, northwestern Drew and south central
Lincoln Counties through 630 PM CDT
...
At 557 PM CDT, Doppler radar was tracking a strong thunderstorm near
Wilmar, or near Warren, moving east at 25 mph.
HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
New Hope in Drew County... Plantersville...
Green Hill... Carmel...
Warren... Montongo...
Brandon... Rock Springs...
Coleman... Monticello...
Wilmar... Rye...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 900 PM CDT for
southeastern Arkansas.
&&
LAT...LON 3355 9219 3375 9205 3382 9168 3350 9170
TIME...MOT...LOC 2257Z 265DEG 23KT 3366 9197
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH
70